Jump to content


Please consider purchasing a copy of Jeffrey Abugel's book Stranger to Myself to help fund future endeavours Click here to purchase.


Photo

Curing the root cause of my derealization.


  • Please log in to reply
4 replies to this topic

#1 squanto

squanto

    Advanced Member

  • Members
  • 33 posts

Posted 04 March 2012 - 12:33 PM

I'm not sure if anyone will be able to relate to this, but I'm just looking for some general advice. I suffer from severe add which has affected my learning abilities throughout my life. I'm starting to realize that this problem was exacerbated by dr and dp. I feel that I've went about handling responsibilities and life in general in a very childish and immature fashion. Whenever things start to overwhelm me, I retreat into my fantasy world. The combination of these two symptoms makes learning and remembering new tasks near impossible for me.

I'm making a concerted effort to stop giving my dp & dr so much power over my life, but it's hard when I'm haunted by memories of teachers and employers yelling at me for not being able to learn properly. I'm starting a new job soon and I'm worried I haven't learned enough about myself to make sure things don't end up the same way as in previous jobs.

#2 Joshu

Joshu

    Regular Contributor

  • Members
  • 63 posts
  • LocationCentral Minnesota

Posted 04 March 2012 - 02:40 PM

just wondering 1) do you take medication? 2) if you do, has it been re-evaluated recently?

#3 foghat

foghat

    Regular Contributor

  • Members
  • 179 posts

Posted 04 March 2012 - 03:21 PM

I've read some articles recently regarding the link between zinc deficiency and add/adhd and learning disorders. Just a thought. There's several on the net if you wanna google.

#4 squanto

squanto

    Advanced Member

  • Members
  • 33 posts

Posted 05 March 2012 - 08:30 PM

just wondering 1) do you take medication? 2) if you do, has it been re-evaluated recently?


I was diagnosed with add last year, and my psych prescribed me 30 day trial of Strattera. I actually think that Strattera made my symptoms worse. Strattera made it made it easier for me to fixate on my dp and dr symptoms. Mind you, that this was all last year. I was only diagnosed with derealization a few weeks ago, so this wasn't something that was treated along with the add. I made an appointment with a psychologist who specializes in dissociative disorders. I'm not to optimistic about it to be honest, but I'm hoping he can help. I currently don't take any medications other than magnesium, fish oil, and St John's Wort pills. I don't notice any differences in my mood or overall mental health. I now realize that this is a problem that pills won't be able to cure. I have serious self confidence, learning, and other mental problems that make living a normal life nearly impossible for me. When I find the answer to these problems, I'll be able to live a more normal life.

#5 kate_edwin

kate_edwin

    Senior DPSelfhelp.com Member

  • Members
  • 2,071 posts

Posted 05 March 2012 - 08:57 PM

Your description of child like reactions to overwhelming emotions make me wonder about a trauma factor in your dp? That psychologist will probably have some insight into
how to rule that out. Give therapy a chance, if you go into it thinking it won't work it may take longer to work




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users